MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BIPOLAR HEAD Ø28X48; METALLIC BIPOLAR HEAD

MEDACTA INTERNATIONAL SA BIPOLAR HEAD Ø28X48; METALLIC BIPOLAR HEAD
Catalog Number 25060.2848
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 october 2017.Lot 155964: (b)(4) items manufactured and released on 28 december 2015.Expiration date: 2020-12-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 03 november 2017 the medical affairs director performed a clinical evaluation and commented as follows: immediate postoperative revision surgery due to dislocation.Radiographic image provided shows the dislocation of the bipolar head from the acetabulum.The initial position of the prosthetic components cannot be properly assessed having a single x-ray projection.Factors that can be related to this event may include traumatic events during patient mobilization, suboptimal implant position, status of soft tissues and muscular structures.On the basis of available information, there is no reason to suspect a faulty device.
 
Event or Problem Description
Patient dislocated whilst in recovery and returned to theatre 2 hours later to revise stem position and modify length of prosthesis.This was done via the anterior approach.Return to theatre was required to revise stem, head and bipolar options.Dislocation was noticed in recovery with routine post op x-ray.All implants were removed and replaced.

Brand Name
BIPOLAR HEAD Ø28X48
Common Device Name
METALLIC BIPOLAR HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7047828
Report Number3005180920-2017-00683
Device Sequence Number16566767
Product Code KWY
UDI-Device Identifier07630030843679
UDI-Public07630030843679
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091967
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Catalogue Number25060.2848
Device Lot Number155964
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight70